Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 42, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 29, 2007, 4:32 PM EDT for Hyde County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 4:32 PM EDT (20:32 UTC)
- Expired
- Jun 29, 2007, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
County Hyde County, NC
The radar
The Morehead City radar (KMHX), 104 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMHX 292033 SVRMHX NCC095-292100- /O.NEW.KMHX.SV.W.0042.070629T2032Z-070629T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 432 PM EDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HYDE COUNTY IN EASTERN NORTH CAROLINA... * UNTIL 500 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER HYDE COUNTY...JUST WEST OF NEW HOLLAND...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF MAINLAND HYDE COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY. LAT...LON 3557 7627 3540 7632 3527 7583 3549 7576 $$ AUSTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:17 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 29, 4:17 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT FRI JUN 29 2007
.SYNOPSIS...A COLD FRONT WILL SLOWLY SAG S INTO EASTERN NORTH
CAROLINA TONIGHT THEN MOVE S OF THE REGION SAT NIGHT AND SUN. HIGH
PRES WILL BUILD IN FROM THE N MON AND SLIDE OFFSHORE TUE AND WED.
&&
.NEAR TERM /THROUGH TONIGHT/...NUMEROUS SHOWERS AND TSRA
CURRENTLY ACROSS THE N AND INLAND COUNTIES ALONG A PREFRONTAL WIND
SHIFT AND AXIS OF INSTAB. MDLS KEEP BEST CVRG OF PRECIP ACRS NRN
AND CNTRL ZONES WITH LITTLE REACHING THE SOUTH COAST. KEPT HEAVY
RAIN WORDING IN ZONES PER TRAINING AND HIGH PRECIP WTR. LOWS MAINLY
LOW TO MID 70S.
&&
.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...FRONT WILL SLOWLY
SAG THROUGH THE REGION SAT AND SAT NIGHT WITH DECENT CVRG OF TSRA
CONT. KEPT GOOD CHC POPS GOING SAT WITH GRAD DECREASE SAT NIGHT.
HIGHS SAT MAINLY 80S LOWS SAT NIGHT UPR 60S TO LOWER 70S.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...FRONT FINALLY DROPS S OF
REGION SUN...KEPT SOME CHC POPS MAINLY SUN MORN SRN TIER THEN DRY
WEATHER LATE SUN THROUGH WED AS HIGH PRES BUILDS S AND EVENTUALLY
OFFSHORE. NEXT SHOT OF PRECIP WL BE LATER THU AND FRI AS NEXT
FRONT APPROACHES. COOLER WITH LESS HUMIDITY MON AND TUE THEN AS
HIGH SLIDES OFFSHORE TEMPS WILL RETURN TO NEAR NORMAL WITH
INCREASING HUMIDITY MID AND LATE IN THE WEEK.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...VFR WILL PREVAIL OVER
SOUTHERN TWEB ROUTE AND SOUTHERN TERMINALS THROUGH LATE AFTERNOON
WITH SCT TO NMRS CONVECTION OVER THE NORTHERN TWEB ROUTE AND
PGV/ISO TERMINALS THROUGH THE EVENING HOURS WITH MFVR/IFR CONDITIONS
POSSIBLE. CONVECTION EXPECTED TO WEAKEN LATER THIS EVENING AS IT
MOVES EAST INTO THE COASTAL AREAS OF EASTERN NC BUT SHOULD STILL
SEE SOME MVFR VSBYS IN HEAVIER SHRA THROUGH MID/LATE EVENING OVER
SOUTHERN TERMINALS. LIGHT SW FLOW WILL PREVAIL THROUGH EARLY SAT
AHEAD OF AN APPROACHING COLD FRONT THAT WILL MOVE SLOWLY SOUTH
ACROSS THE TERMINALS LATE SAT NIGHT INTO SUN. SCT CONVECTION
POSSIBLE AHEAD OF THE FRONT SAT AFTERNOON AND EVENING.
VFR CONDITIONS EXPECTED MON THROUGH MIDWEEK AS SFC HIGH PRES
INFLUENCES THE AREA.
&&
.MARINE...SW WINDS PREVAIL ACROSS THE AREA THIS AFTERNOON WITH
SFC HIGH OFFSHORE TO THE SE AND A PIEDMONT TROUGH TO THE WEST.
HIGHEST WINDS ARE OVER THE CENTRAL WATERS WHERE 15 TO 20 KT HAVE
BEEN OCCURRING. SEAS HAVE BEEN AVERAGING 3 TO 4 FT THROUGHOUT.
WILL CONTINUE THE SCA FROM 02Z THROUGH 12Z SAT MORNING FOR CENTRAL
WATERS AS GRADIENT WILL TIGHTEN A BIT MORE TO PRODUCE WINDS TO 20
KT WITH SOME GUSTS TO 25 KT AND SEAS AROUND 6 FT. A COLD FRONT
WILL MOVE ACROSS THE AREA LATE SAT INTO SUN WITH WINDS BECOMING NE
BEHIND THE FRONT. WINDS SHOULD REACH 15 TO 20 KT LATE SUN NIGHT
INTO MON THEN DECREASE ON MON. SEAS EXPECTED TO BE IN THE 3 TO 5
FT RANGE SUN AND MON THEN SUBSIDE TO 2 TO 3 FT BY TUE AS GRADIENT
RELAXES WITH SFC HIGH PRES OVER THE AREA. SOUTHERLY WINDS RETURN
TO AREA WATERS BY MIDWEEK AS SFC HIGH SHIFTS OFFSHORE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT
SATURDAY FOR AMZ152-154.
&&
SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...RF
AVIATION...JW
MARINE...JWHazardous weather outlook, Jun 29, 4:02 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 402 PM EDT FRI JUN 29 2007 NCZ029-044>047-079>081-090>094-301200- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 402 PM EDT FRI JUN 29 2007 ...SEVERE THUNDERSTORM WATCH 463 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT...MAINLY OVER THE NORTHERN AREAS. THESE THUNDERSTORMS WILL THEN GRADUALLY SPREAD SOUTH OVERNIGHT. A FEW OF THE STORMS WILL BE SEVERE WITH STRONG WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ103-104-301200- OUTER BANKS DARE-OUTER BANKS HYDE- 402 PM EDT FRI JUN 29 2007 ...SEVERE THUNDERSTORM WATCH 463 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. THESE THUNDERSTORMS WILL THEN GRADUALLY SPREAD SOUTH OVERNIGHT. A FEW OF THE STORMS WILL BE SEVERE WITH STRONG WINDS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-301200- CARTERET- 402 PM EDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT THREE IS A MODERATE RISK OF RIP CURRENTS SOUTH OF CAPE LOOKOUT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ098-301200- ONSLOW- 402 PM EDT FRI JUN 29 2007 ...SEVERE THUNDERSTORM WATCH 463 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THREE IS A MODERATE RISK OF RIP CURRENTS SOUTH OF CAPE LOOKOUT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED SATURDAY AND SATURDAY EVENING. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 29, 2:20 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 220 PM EDT FRI JUN 29 2007 NCZ029-044-045-291915- WASHINGTON-MARTIN-PITT- 220 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL AFFECT PITT...MARTIN AND WASHINGTON COUNTIES UNTIL 315 PM EDT... AT 220 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM CENTRAL MARTIN COUNTY TO SOUTH CENTRAL EDGECOMBE COUNTY...OR FROM WILLIAMSTON TO 8 MILES NORTHWEST OF FARMVILLE...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR JAMESVILLE AT 235 PM EDT. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Local storm report, Jun 29, 3:58 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM TSTM WND GST 3 E STOKES 35.71N 77.21W
06/29/2007 E58 MPH PITT NC PUBLIC
&&
RFLocal storm report, Jun 29, 3:59 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 1 N SNOW HILL 35.47N 77.67W
06/29/2007 GREENE NC COUNTY OFFICIAL
SEVERAL TREES DOWN NORTH OF SNOW HILL
&&
RFLocal storm report, Jun 29, 4:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
417 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND DMG 4 N FALKLAND 35.76N 77.51W
06/29/2007 PITT NC EMERGENCY MNGR
MOBILE HOME OFF FOUNDATION. ROOF BLOWN OFF DOUBLE WIDE
MOBILE HOME. NUMEROUS TREES DOWN. STORAGE BUILDINGS
DESTROYED. ALL IN SAME AREA NORTH OF HIGHWAY 33 NEAR
EDGECOME COUNTY LINE.
&&
JBMSpecial weather statement, Jun 29, 4:22 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 422 PM EDT FRI JUN 29 2007 NCZ080-090>093-292115- DUPLIN-JONES-LENOIR-BEAUFORT-CRAVEN- 422 PM EDT FRI JUN 29 2007 ...STRONG THUNDERSTORMS WILL AFFECT CRAVEN...BEAUFORT...LENOIR... JONES AND DUPLIN COUNTIES UNTIL 515 PM EDT... AT 422 PM EDT...THERE WERE STRONG THUNDERSTORMS FROM 21 MILES NORTH OF NEW BERN TO 7 MILES WEST OF WARSAW...OR FROM 11 MILES SOUTHWEST OF RIVER ROAD TO 7 MILES EAST OF CLINTON...MOVING SOUTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR WARSAW AT 435 PM EDT...NEW BERN AT 515 PM EDT. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE JAMES CITY AND KINSTON. WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD SLOW DOWN ON AREA ROADWAYS TO AVOID HYDROPLANING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR EASTERN NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA OUTLETS FOR FURTHER UPDATES ON THE WEATHER SITUATION ACROSS THE AREA. 5
Local storm report, Jun 29, 4:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
426 PM EDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST LA GRANGE 35.31N 77.79W
06/29/2007 E50 MPH LENOIR NC LAW ENFORCEMENT
SEVERAL REPORTS OF GUSTS TO 50 MPH IN NORTHWEST PARTS OF
COUNTY. RELAYED BY 911 CENTER.
&&
JBMThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:08 PM EDT | Special Marine Warning | MHX | 67 min | |
| Jun 29, 2:44 PM EDT | Severe Thunderstorm Warning | MHX | Martin, Pitt | 61 min |
| Jun 29, 3:16 PM EDT | Special Marine Warning | MHX | 59 min | |
| Jun 29, 3:36 PM EDT | Severe Thunderstorm Warning | MHX | Greene | 39 min |
| Jun 29, 3:37 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 23 min |
| Jun 29, 3:51 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 39 min |
| Jun 29, 4:07 PM EDT | Severe Thunderstorm Warning | MHX | Tyrrell | 23 min |
| Jun 29, 4:20 PM EDT | Special Marine Warning | MHX | 55 min | |
| Jun 29, 5:21 PM EDT | Marine Weather Statement | MHX | 54 min | |
| Jun 29, 5:30 PM EDT | Special Marine Warning | MHX | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.